MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION
Model Number MS1-4590R
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as the event occurred intra-operative.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that during implantation the rod jammed and would not distract.
 
Additional Manufacturer Narrative
The rod was received for functional and visual testing.The reported failure mode was unable to be confirmed as the rod was fully functional and met acceptance test specifications.The root cause of the customer¿s report that the rod jammed and would not distract was not determined.Review of the device history record for the rods confirmed that they met all of the required quality inspections.Complaint records show similar failures reported in the past.
 
Event or Problem Description
See updated information in h2, h3, h6 and h10.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM-MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9938544
Report Number3006179046-2020-00165
Device Sequence Number13628665
Product Code PGN
UDI-Device Identifier00812258026301
UDI-Public812258026301
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-4590R
Device Lot NumberA170112-02
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1